MAUDE Adverse Event Report: APPLIED MEDICAL CTB75, 12X100 KII SH BLD Z-THRD DP 10/BX; GCJ

APPLIED MEDICAL CTB75, 12X100 KII SH BLD Z-THRD DP 10/BX; GCJ
Model Number CTB75
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Urology - "during placement of the second trocar 5/12, the activated blade did not retract.Wound to the surgeon at one finger on the left hand.Cut with blood.Blade was soiled because it was used for the first trocar.Declaration to occupational medicine, sample patient serology." patient status - n/a.
 
Additional Manufacturer Narrative
Investigation summary: one (1) shielded bladed obturator and two (2) sleeves were returned for evaluation.Upon visual inspection, engineering confirmed there was no damage to any of the returned components.Initial testing revealed no issues with the mating interfaces, the actuation mechanism, or the locking mechanism.Engineering carried out an actuation test and verified that the kii shielded bladed obturator performed as intended and met all current specifications.During the manufacturing process, all trocars are thoroughly inspected and tested for functionality and performance prior to packaging.Additional information provided by the customer explained that the obturator "locking mechanism" was not activated before use in the second trocar when the injury to the operator occurred.The root cause of this event is likely due to the operator applying lateral force to the shield which exposed the side of the blade.

Brand Name
CTB75, 12X100 KII SH BLD Z-THRD DP 10/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5645465
Report Number2027111-2016-00359
Device Sequence Number27571
Product Code GCJ
UDI-Device Identifier00607915129910
UDI-Public(01)00607915129910(17)181215(30)01(10)1260970
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/15/2018
Device Model NumberCTB75
Device Catalogue Number101351001
Device Lot Number1260970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1